Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2000, 2:13 PM MDT for De Baca County, Guadalupe County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2000, 2:13 PM MDT (20:13 UTC)
- Expired
- Jun 12, 2000, 3:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties De Baca County, NM, Guadalupe County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3387 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921 WUUS55 KABQ 122013 SVRABQ NMC011-019-122115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 213 PM MDT MON JUN 12 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO SOUTHCENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 315 PM MDT * AT 212 PM MDT...DOPPLER RADAR AND LAW ENFORCEMENT OFFICIALS REPORTED TWO SEVERE THUNDERSTORMS OVER NORTHWESTERN DE BACA COUNTY. ONE SEVERE STORM WAS LOCATED 15 MILES WEST-SOUTHWEST OF YESO...WITH ANOTHER SEVERE STORM ABOUT 8 MILES NORTHEAST OF YESO. BOTH OF THESE SEVERE THUNDERSTORMS ARE MOVING TOWARD THE NORTHEAST AT 15 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS LAT...LON 3455 10486 3440 10475 3452 10414 3491 10447 KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:00 AM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 12, 11:00 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MDT MON JUN 12 2000 QUICK LOOK AT MORNING MODELS AND SURFACE DATA...CURRENT FORECASTS LOOKS ADEQUATE. WILL REMOVE MENTION OF SEVERE THUNDERSTORMS AS PATTERN HAS NOT CHANGED FROM THE PAST FEW DAYS...LACK OF SUFFICIENTLY SHEARED ENVIRONMENT...AND PREVIOUS CONVECTIVE ACTIVITY HAS HAD A HARD TIME GENERATING SEVERE THUNDERSTORMS SO WILL DROP THE SEVERE TALK AND JUST KEEP THE MENTION OF THUNDERSTORMS...SOME OF WHICH MAY PRODUCE SOME SMALL HAIL. MODELS SHOW SOME MID LEVEL SUBSIDENCE TODAY...AND IT APPEARS THAT THUNDERSTORMS THAT DO GET GOING WILL DEVELOP ALONG THE CENTRAL MOUNTAIN CHAIN...MOVE OFF QUICKLY TO THE NORTHEAST OR EAST. THESE STORMS WILL LIKELY GENERATE SURFACE OUTFLOW BOUNDARIES IN THE EASTERN PLAINS WHICH WILL PROVIDE THE LOW LEVEL CONVERGENCE FOR ADDITIONAL THUNDERSTORMS THROUGHOUT THE AFTERNOON AND EVENING. WILL INCREASE POPS FOR SANTA FE AND TAOS SINCE CONVECTION IS CURRENTLY BUILDING OVER JEMEZ. KMV .ABQ...NONE.
In the hours before
Special weather statement, Jun 12, 10:30 AM MDT, 3 hours 43 minutes before
NMZ001>021-026-122200- NORTH AND CENTRAL NEW MEXICO HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1030 AM MDT MON JUN 12 2000 SEVERE THUNDERSTORM THREAT...THERE IS A CHANCE OF THUNDERSTORMS FROM THE CENTRAL MOUNTAIN CHAIN INTO THE EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. A FEW OF THE STORMS MAY GENERATE BRIEF HEAVY RAIN...LIGHTNING...SMALL HAIL...AND GUSTY WINDS AT THEIR STRONGEST STAGES. BURNED AREA RAIN OUTLOOK...POTENTIAL FOR FLASH FLOOD PRODUCING RAIN IN THE AREA...TODAY AND TONIGHT... ...LINCOLN COUNTY...MODERATE ...LOS ALAMOS COUNTY...LOW ...SAN MIGUEL COUNTY...LOW NOTE...IN BURNED AREAS...EVEN SMALL AMOUNTS OF RAIN IN A SHORT TIME PERIOD COULD CAUSE MAJOR PROBLEMS... SYNOPSIS...AN UPPER LEVEL LOW DIGGING INTO THE NORTHERN ROCKIES AND NORTHERN HIGH PLAINS IS EXPECTED TO FORCE A SURFACE COOL FRONT INTO THE NORTHERN PORTIONS OF NEW MEXICO TUESDAY. ENOUGH MOISTURE AND INSTABILITY IS EXPECTED TO REMAIN ACROSS THE EASTERN PARTS OF THE STATE FOR AFTERNOON AND EVENING THUNDERSTORMS. WIND PROFILES BOTH OBSERVED AND FORECAST SUGGEST MINIMAL SHEAR FOR SUSTAINED SEVERE THUNDERSTORMS. THEREFORE SPOTTER ACTIVATION IS NOT EXPECTED. COUNTIES WHERE SKYWARN SPOTTERS MAY BE REQUIRED... ...EASTERN NEW MEXICO... NONE ...CENTRAL NEW MEXICO... NONE ...WESTERN AND NORTHERN NEW MEXICO... NONE THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL WEATHER HAZARDS. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS35 KEPZ. FOR SOUTH CENTRAL/SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KMAF. KMV
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 45 min |
| Jun 12, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 30 min |
| Jun 12, 4:30 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 30 min |
| Jun 12, 4:36 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 54 min |
| Jun 12, 5:09 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 51 min |
| Jun 12, 5:39 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.